Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Ralph Freese and Ralph McKenzie
Title: Commutator theory for congruence modular varieties
Additional book information: London Mathematical Society Lecture Notes, vol. 125, Cambridge University Press, Cambridge, New York and Melbourne, 1987, 227 pp., $27.95. ISBN 0-521-34832-3.

References [Enhancements On Off] (What's this?)

  • 1. K. A. Baker, Finite equational bases for finite algebras in a congruence distributive equational class, Adv. in Math. 24 (1977), 207-243. MR 447074
  • 2. G. Birkhoff, On the structure of abstract algebras, Proc. Cambridge Philos. Soc. 31 (1935), 433-454.
  • 3. S. Burris and R. McKenzie, Decidability and Boolean representations, Mem. Amer. Math. Soc. vol. 32, no. 246, 1981. MR 617896
  • 4. R. Freese and R. McKenzie, Residually small varieties with modular congruence lattices, Transl. Amer. Math. Soc. 264 (1981), 419-430. MR 603772
  • 5. H. -P. Gumm, Geometrical methods in congruence modular algebras, Mem. Amer. Math. Soc., vol. 45, no. 286, 1983. MR 714648
  • 6. J. Hagemann and C. Herrmann, A concrete ideal multiplication for algebraic systems and its relation to congruence distributivity, Arch. Math. (Basel) 32 (1979), 234-245. MR 541622
  • 7. B. Jónsson, Algebras whose congruence lattices are distributive, Math. Scand. 21 (1967), 110-121. MR 237402
  • 8. R. McKenzie, Finite equational bases for congruence modular varieties, Algebra Universalis 24 (1987), 224-251. MR 931614
  • 9. R. McKenzie and M. Valeriote, The structure of decidable locally finite varieties,
  • 10. J. D. H. Smith, Mal'cev varieties, Lecture Notes in Math., vol. 554, Springer-Verlag, Berlin and New York, 1976. MR 432511
  • 11. W. Taylor, Some applications of the term condition, Algebra Universalis 14 (1982), 11-24. MR 634412

Review Information:

Reviewer: Stanley Burris
Journal: Bull. Amer. Math. Soc. 20 (1989), 94-96
DOI: https://doi.org/10.1090/S0273-0979-1989-15710-8
American Mathematical Society